Alert archive / Alabama / Tornado Warnings in 2008

Tornado Warning 196, NWS Birmingham, AL

December 10, 2008Coosa County, Tallapoosa County, Alabama

NWS Birmingham, AL issued this tornado warning at Dec 10, 2008, 5:32 AM CST for Coosa County, Tallapoosa County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 10, 2008, 5:32 AM CST (11:32 UTC)
Expired
Dec 10, 2008, 6:00 AM CST
In force
28 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Coosa County, AL, Tallapoosa County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 10, 1:41 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2008-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2008-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
167 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
421 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 101132
TORBMX
ALC037-123-101200-
/O.NEW.KBMX.TO.W.0196.081210T1132Z-081210T1200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
532 AM CST WED DEC 10 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN COOSA COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...KELLYTON...ROCKFORD...GOODWATER...
  NORTHWESTERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 600 AM CST

* AT 530 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ROCKFORD...MOVING
  NORTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  COTTAGE GROVE...HIGHWAY 9 AND HIGHWAY 22...CREWSVILLE...BRADFORD
  AND HATCHET

THIS IS A DANGEROUS STORM.. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR EASTERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3311 8605 3301 8588 3275 8620 3289 8634
TIME...MOT...LOC 1132Z 228DEG 41KT 3288 8618

$$

12/SIRMON
2 follow-up statements
000 
WWUS54 KBMX 101138
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
538 AM CST WED DEC 10 2008

ALC037-123-101200-
/O.CON.KBMX.TO.W.0196.000000T0000Z-081210T1200Z/
COOSA AL-TALLAPOOSA AL-
538 AM CST WED DEC 10 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 AM CST FOR
NORTHWESTERN TALLAPOOSA AND EASTERN COOSA COUNTIES...

AT 534 AM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO.  THIS TORNADO WAS LOCATED NEAR HISSOP...OR ABOUT NEAR
ROCKFORD...MOVING NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRADFORD...HATCHET...KELLYTON AND GOODWATER

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR EASTERN ALABAMA.

LAT...LON 3290 8620 3311 8605 3305 8595 3304 8594
      3301 8588 3285 8616
TIME...MOT...LOC 1138Z 228DEG 41KT 3293 8613

$$

12/SIRMON
000 
WWUS54 KBMX 101152
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
552 AM CST WED DEC 10 2008

ALC037-123-101202-
/O.EXP.KBMX.TO.W.0196.000000T0000Z-081210T1200Z/
COOSA AL-TALLAPOOSA AL-
552 AM CST WED DEC 10 2008

...THE TORNADO WARNING FOR NORTHWESTERN TALLAPOOSA AND EASTERN COOSA
COUNTIES EXPIRES AT 600 AM CST...

THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE
WARNING HAVE WEAKENED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR EASTERN ALABAMA.

LAT...LON 3290 8620 3311 8605 3305 8595 3304 8594
      3301 8588 3285 8616
TIME...MOT...LOC 1152Z 228DEG 41KT 3304 8599

$$

12/SIRMON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Dec 10, 3:32 AM CST, 2 hours earlier.

Area forecast discussion, Dec 10, 3:32 AM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
332 AM CST WED DEC 10 2008

.DISCUSSION...

WHAT A CORNUCOPIA OF WEATHER OVER THE NEXT 36 HOURS. OBVIOUSLY
DEALING WITH LINE OF CONVECTION THIS MORNING. THE SEVERE THREAT
HAS MOVED INTO AREAS ALONG...AND SOOON WILL BE SOUTH/EAST OF...
THE I-20 CORRIDOR. COLD FRONT HELPING PUSH THIS CONVECTION ALONG
WILL PUSH INTO CENTRAL ALABAMA LATER THIS MORNING...BUT START TO
STALL AFTER THAT. AREA OF RAIN AND STORMS REMAINS WIDESPREAD...AND
WILL NEED LIKELY TO CATEGORICAL POPS ACROSS THE ENTIRE FORECAST
FRONTIER. RAINFALL ASSOCIATED WITH THE MOST VIGOROUS CONVECTIVE
UPDRAFTS HAS BEEN...AND WILL LIKELY REMAIN...IMPRESSIVE. GIVEN THE
RATHER DRY ANTECEDENT CONDITIONS...WILL FOREGO ANY FLOOD WATCHES
AT THIS TIME. HOWEVER...WILL HAVE TO WATCH HOW THINGS GO OVER THE
NEXT 6 TO 12 HOURS.

POPS REMAIN HIGH THROUGH TONIGHT...AS UPPER LEVEL LOW CUTS OFF
ALONG THE GULF COAST AND STARTS WHAT WILL BE AN INTERESTING
JOURNEY ACROSS THE GULF COAST STATES. WHEN IT REACHES ALABAMA ON
THURSDAY...IT WILL BRING WITH IT A DYNAMICALLY CHILLED COLUMN OF
AIR. MODEL SOUNDINGS DURING THE DAY ON THURSDAY SHOW AN ATMOSPHERE
THAT IS OH-SO-CLOSE TO PRODUCING SNOW ALL THE WAY DOWN TO THE
SURFACE. THROW IN SOME MELTATIVE COOLING (THAT THE MODELS DONT
HANDLE ALL THAT WELL)...AND ANY BURSTS OF HEAVIER PRECIPITATION
THURSDAY COULD PRODUCE END UP PRODUCING A BRIEF BURST OF HONEST TO
GOODNESS SNOW. EVERYTHING IS SO BORDERLINE...AND CONFIDENCE IN A
SNOWY SCENARIO IS STILL ON THE LOW SIDE. BUT WILL OBVIOUSLY NEED
TO WATCH THE UPCOMING MODEL RUNS CLOSELY.

ALL PRECIP (IN WHATEVER FORM IT MAY BE IN) SHOULD MOVE OUT
THURSDAY EVENING...LEAVING DRY CONDITIONS FOR THE REST OF THE END
OF THE WEEK. MODELS IN PRETTY GOOD AGREEMENT IN ESTABLISHING A
GULF OF MEXICO UPPER LEVEL RIDGE EARLY TO MIDDLE OF NEXT WEEK. IF
THE MODELS CONTINUE TO TREND THAT WAY...WOULDNT BE SURPRISED TO
SEE FORECAST HIGH TEMPS RISE INTO THE 70S.

/61/

&&

.AVIATION...

CEILINGS AND VISIBILITIES WILL REMAIN LOW...DUE TO RAIN AND
THUNDERSTORMS. ADDITIONAL DETAILS TO FOLLOW WITH ISSUANCE OF 12Z
TAFS.

/61/

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     65  42  43  30  50 /  80  90  90  40   0
ANNISTON    67  44  46  29  53 / 100 100  90  40   0
BIRMINGHAM  62  40  43  30  51 /  80 100  90  30   0
TUSCALOOSA  56  40  40  29  52 /  70 100  90  20   0
CALERA      65  41  43  30  53 /  90 100  90  30   0
AUBURN 	    67  57  57  32  54 / 100 100  80  20   0
MONTGOMERY  69  47  48  31  55 / 100 100  70  20   0
TROY        70  51  52  32  56 / 100 100  70  20   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FOR ALL OF CENTRAL ALABAMA THROUGH 6 AM.

&&
Hazardous weather outlook, Dec 10, 2:10 AM CST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
210 AM CST WED DEC 10 2008

ALZ011>015-017>050-101230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
210 AM CST WED DEC 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

BREEZY SOUTHERLY WINDS OF 15 TO 25 MPH ARE EXPECTED ACROSS ALL OF
CENTRAL ALABAMA OVERNIGHT. A FEW GUSTS MAY REACH 35 MPH ON OPEN
WATERWAYS.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT AS A
STRONG COLD FRONT SLOWLY MOVES INTO CENTRAL ALABAMA. THE THREAT
COVERS MUCH OF THE ENTIRE AREA AND WILL LAST MUCH OF THE NIGHT.

MORE SPECIFICALLY...ISOLATED TORNADOES WILL BE POSSIBLE ROUGHLY
EAST OF A LINE FROM JASPER...TO LIVINGSTON.  THE BEST TIMING FOR
THE TORNADO THREAT APPEARS TO BE THROUGH 4 AM FOR AREAS ALONG AND
NORTH OF INTERSTATE 20...AND THROUGH 8 AM TO LAYFAYETTE AND FORT
DEPOSIT.

FOR AREAS IN FAR SOUTHEASTERN ALABAMA...THE STORMS WILL NOT REACH
THE AREA UNTIL AFTER 6 AM.

IN ADDITION TO THE SEVERE THUNDERSTORM THREATS...LOCALLY HEAVY
RAINFALL IS POSSIBLE AREAWIDE. RAINFALL AMOUNTS OF ONE TO THREE
INCHES ARE POSSIBLE IN A SHORT PERIOD OF TIME. THESE RAIN AMOUNTS MAY
PRODUCE LOCALIZED FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WEDNESDAY...A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE
ROUGHLY ALONG AND SOUTH OF OF A LINE FROM SELMA TO AUBURN. LOCALLY
HEAVY RAINFALL WILL ALSO BE POSSIBLE THROUGHOUT THE DAY ON WEDNESDAY.
AN ADDITIONAL ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE.

THURSDAY...A DEEP AND COLD UPPER LOW WILL MOVE ACROSS CENTRAL
ALABAMA. THE AIR IS EXPECTED TO BE COLD ENOUGH ALOFT FOR RAIN TO
MIX WITH SNOW AND POSSIBLY CHANGE OVER TO ALL SNOW DURING THE DAY. NO
TRAVEL PROBLEMS ARE ANTICIPATED AT THIS TIME DUE TO SURFACE
TEMPERATURES REMAINING WELL ABOVE FREEZING. IT WILL ALSO BE BREEZY
WITH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
LIKELY FOR WEST ALABAMA TONIGHT.

75/LINHARES

In the hours before

Special weather statement, Dec 10, 3:25 AM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
325 AM CST WED DEC 10 2008

ALZ018-020-101015-
CHEROKEE-ETOWAH-
325 AM CST WED DEC 10 2008

...SIGNIFICANT WEATHER ALERT FOR CHEROKEE AND ETOWAH COUNTIES UNTIL
415 AM CST...

AT 325 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM TABOR ROAD TO RAINBOW
CITY...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF CENTRE TO
RAINBOW CITY...MOVING EAST AT 50 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  TABOR ROAD.
  SAND ROCK.
  SLACKLAND.
  WEISS DAM.
  WEISS LAKE.
  CEDAR BLUFF.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

10/ARM
Special weather statement, Dec 10, 3:26 AM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
326 AM CST WED DEC 10 2008

ALZ023>025-034-101015-
BIBB-JEFFERSON-SHELBY-TUSCALOOSA-
326 AM CST WED DEC 10 2008

...SIGNIFICANT WEATHER ALERT FOR BIBB...JEFFERSON...SHELBY AND
TUSCALOOSA COUNTIES UNTIL 415 AM CST...

AT 322 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH JOHNS TO WOODSTOCK
JUNCTION TO EOLINE...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST
OF HUEYTOWN TO 15 MILES SOUTHWEST OF BESSEMER TO 9 MILES NORTHWEST OF
BRENT...MOVING NORTHEAST AT 45 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  VALLEY CREEK.
  TANNEHILL IRONWORKS STATE PARK.
  ALABAMA ADVENTURE.
  VILLAGE CREEK PRATT CITY.
  VILLAGE CREEK AVENUE W.
  ROSS BRIDGE.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

12/SIRMON
Local storm report, Dec 10, 3:34 AM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
334 AM CST WED DEC 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 AM     TSTM WND DMG     WALKER                  31.54N 84.32W
12/10/2008                   DOUGHERTY          GA   EMERGENCY MNGR

            REPORTS OF TREES DOWN IN THE OAKMAN,SPISEY,AND PARRISH.

&&

JBW
Local storm report, Dec 10, 3:37 AM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
337 AM CST WED DEC 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 AM     TSTM WND DMG     OAKMAN                  33.71N 87.39W
12/10/2008                   WALKER             AL   EMERGENCY MNGR

            REPORTS OF TREES DOWN IN THE OAKMAN, SIPSEY, AND PARRISH.

&&

JBW
Local storm report, Dec 10, 3:47 AM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
347 AM CST WED DEC 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     TSTM WND DMG     OAKMAN                  33.71N 87.39W
12/10/2008                   WALKER             AL   EMERGENCY MNGR

            REPORTS OF TREES DOWN IN OAKMAN, SIPSEY, AND PARRISH.

&&

JBW
Local storm report, Dec 10, 3:52 AM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
352 AM CST WED DEC 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND GST     4 SSW SHOTSVILLE        34.20N 88.15W
12/09/2008  E60.00 MPH       MARION             AL   FIRE DEPT/RESCUE

            REPORTED NEAR THE TOWN OF BEXAR ALONG HWY 78.

0936 PM     TSTM WND DMG     HAMILTON                34.14N 87.98W
12/09/2008                   MARION             AL   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY 17 NORTH BETWEEN SULIGENT AND
            DETROIT.

0936 PM     TSTM WND DMG     1 N DETROIT             34.04N 88.17W
12/09/2008                   LAMAR              AL   EMERGENCY MNGR

            TREES DOWN ON HWY 17 NEAR THE TOWN OF DETROIT.

1000 PM     TSTM WND DMG     HAMILTON                34.14N 87.98W
12/09/2008                   MARION             AL   EMERGENCY MNGR

            TREES REPORTED DOWN ACROSS COUNTY

1144 PM     HAIL             HAMILTON                34.14N 87.98W
12/09/2008  E0.25 INCH       MARION             AL   EMERGENCY MNGR

            PEA SIZE HAIL REPORTED IN THE DOUBLE SPRINGS AREA.

1144 PM     HAIL             DOUBLE SPRINGS          34.15N 87.40W
12/09/2008  E0.25 INCH       WINSTON            AL   EMERGENCY MNGR

            REPORTED IN THE DOUBLE SPRINGS AREA.

1215 AM     FLASH FLOOD      SULLIGENT               33.89N 88.13W
12/10/2008                   LAMAR              AL   EMERGENCY MNGR

            STREET FLOODING ON HIGHWAY 18 WEST WITH DEPTH ESTIMATED
            AT ONE AND ONE HALF FEET AND ESTIMATED10 INCHES DEEP ON
            HIGHWAY 278 NEAR SULLIGENT.

1217 AM     LIGHTNING        JASPER                  33.85N 87.27W
12/10/2008                   WALKER             AL   PUBLIC

            TRANSFORMERS ON FIRE NEAR JASPER...ESTIMATED WINDS OF
            AROUND 60 MPH.

0105 AM     HAIL             MANCHESTER              33.90N 87.25W
12/10/2008  E0.25 INCH       WALKER             AL   EMERGENCY MNGR

            PEA SIZE HAIL REPORTED NEAR MANCHESTER.

0115 AM     TSTM WND DMG     OAKMAN                  33.71N 87.39W
12/10/2008                   WALKER             AL   EMERGENCY MNGR

            REPORTS OF TREES DOWN IN OAKMAN, SIPSEY, AND PARRISH.

&&

JBW

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 8:52 PM CSTFlash Flood WatchBMXFayette, Lamar, Marion, Pickens, Walker, Winston7 hr
Dec 9, 9:15 PM CSTSevere Thunderstorm WarningBMXLamar, Marion45 min
Dec 9, 9:45 PM CSTAreal Flood AdvisoryBMXFayette, Lamar, Marion, Walker, Winston3 hr
Dec 9, 9:59 PM CSTSevere Thunderstorm WarningBMXLamar, Marion31 min
Dec 9, 10:01 PM CSTTornado WarningBMXPickens44 min
Dec 9, 10:47 PM CSTSevere Thunderstorm WarningBMXFayette, Greene, Pickens, Tuscaloosa, Walker43 min
Dec 9, 11:01 PM CSTFlash Flood WarningBMXFayette, Lamar, Marion, Winston3 hr
Dec 9, 11:13 PM CSTTornado WarningBMXGreene, Pickens32 min
Dec 9, 11:36 PM CSTSevere Thunderstorm WarningBMXFayette, Pickens, Tuscaloosa, Walker, Winston39 min
Dec 9, 11:45 PM CSTSevere Thunderstorm WarningBMXPickens, Tuscaloosa30 min
Dec 10, 12:06 AM CSTTornado WarningBMXFayette, Tuscaloosa, Walker24 min
Dec 10, 12:22 AM CSTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Sumter38 min
Dec 10, 12:31 AM CSTTornado WarningBMXFayette, Walker29 min
Dec 10, 12:41 AM CSTSevere Thunderstorm WarningBMXBlount, Fayette, Jefferson, Tuscaloosa, Walker49 min
Dec 10, 12:50 AM CSTTornado WarningBMXPickens, Tuscaloosa40 min
Dec 10, 12:55 AM CSTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Sumter, Tuscaloosa50 min
Dec 10, 12:59 AM CSTTornado WarningBMXWalker, Winston16 min
Dec 10, 1:09 AM CSTTornado WarningBMXBlount, Walker6 min
Dec 10, 1:31 AM CSTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Sumter, Tuscaloosa44 min
Dec 10, 1:32 AM CSTTornado WarningBMXPickens, Tuscaloosa28 min
Dec 10, 1:55 AM CSTTornado WarningBMXJefferson9 min
Dec 10, 1:57 AM CSTSevere Thunderstorm WarningBMXBlount, Jefferson, Walker33 min
Dec 10, 2:00 AM CSTSevere Thunderstorm WarningBMXFayette, Jefferson, Tuscaloosa, Walker30 min
Dec 10, 2:12 AM CSTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter, Tuscaloosa48 min
Dec 10, 2:26 AM CSTTornado WarningBMXBlount, Etowah34 min
Dec 10, 2:32 AM CSTSevere Thunderstorm WarningBMXBlount, Jefferson28 min
Dec 10, 3:07 AM CSTSevere Thunderstorm WarningBMXMarengo, Sumter23 min
Dec 10, 3:11 AM CSTSevere Thunderstorm WarningBMXBibb, Tuscaloosa34 min
Dec 10, 3:28 AM CSTTornado WarningBMXAutauga, Chilton, Dallas34 min
Dec 10, 3:38 AM CSTSevere Thunderstorm WarningBMXJefferson37 min
Dec 10, 4:17 AM CSTTornado WarningBMXCherokee13 min
Dec 10, 4:38 AM CSTTornado WarningBMXSt. Clair20 min
Dec 10, 4:40 AM CSTTornado WarningBMXLowndes, Montgomery35 min
Dec 10, 4:44 AM CSTFlash Flood WarningBMXJefferson3 hr
Dec 10, 5:07 AM CSTTornado WarningBMXBibb, Chilton, Dallas, Perry23 min
Dec 10, 6:24 AM CSTTornado WarningBMXPike51 min
Dec 10, 6:43 AM CSTSevere Thunderstorm WarningBMXPike47 min
Dec 10, 6:49 AM CSTTornado WarningBMXCleburne, Randolph15 min
Dec 10, 6:51 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter6 days
Dec 10, 6:51 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter6 days
Dec 10, 7:18 AM CSTTornado WarningBMXCoosa, Tallapoosa27 min
Dec 10, 7:41 AM CSTSevere Thunderstorm WarningBMXBarbour, Pike49 min
Dec 10, 8:24 AM CSTSevere Thunderstorm WarningBMXBarbour36 min
Dec 10, 9:56 AM CSTAreal Flood AdvisoryBMXBarbour, Pike4 hr
Dec 10, 3:24 PM CSTFlash Flood WatchBMXAutauga, Barbour, Blount, Bullock, Calhoun, Chambers and 24 more20 hr
Dec 10, 3:54 PM CSTWinter Storm WatchBMXFayette, Lamar, Marion, Pickens, Walker, Winston12 hr
Dec 10, 4:01 PM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more29 hr

Nearby

Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.